MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPECTRA; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION SPECTRA; PROSTHESIS PENILE
Model Number 720074-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Erythema (1840); Hematoma (1884); Unspecified Infection (1930); Pain (1994); Seroma (2069); Swelling/ Edema (4577)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was enrolled in the it matters study on (b)(6) 2024 and had a spectra penile prosthesis (spp) implanted on (b)(6) 2024.The patient developed scrotal cellulitis 28 days following the implant procedure.The patient required hospitalization and antibiotics to manage the condition for four days.There were no device issues noted.The patient has a follow up appointment scheduled for evaluation.There were no additional patient complications.
 
Event or Problem Description
It was reported that the patient was enrolled in the it matters study on (b)(6) 2024 and had a spectra penile prosthesis (spp) implanted on (b)(6) 2024.The patient developed scrotal cellulitis 28 days following the implant procedure.The patient required hospitalization and antibiotics to manage the condition for four days.There were no device issues noted.The patient has a follow up appointment scheduled for evaluation.There were no additional patient complications.Additional information reported that at the patient's six month follow up, he was using his prosthesis less often than desired.The patient stated he has a loss of sensation due to prior complications with other devices and procedures.He also has a history of stroke.
 
Event or Problem Description
It was reported that the patient was enrolled in the it matters study on (b)(6) 2024 and had a spectra penile prosthesis (spp) implanted on (b)(6) 2024.Another penile prosthesis was removed also.The patient developed scrotal cellulitis 28 days following the implant procedure.The patient required hospitalization and antibiotics to manage the condition for four days.There were no device issues noted.The patient has a follow up appointment scheduled for evaluation.There were no additional patient complications.Additional information reported that the patient had a jp drain placed for an extended period of time and following the removal of the drain, the patient had a bleeding episode that resulted in swelling and bruising of the phallus.On (b)(6) 2024, the patient had a follow up appointment with scrotal swelling, redness and pain around the incision.The patient started antibiotics and antifungal.The patient was admitted to the hospital and was treated with broad antibiotic coverage for skin and soft tissue infection.The patient developed a hematoma/draining seroma which was thought to be related to the scrotal cellulitis.The patient improved and did not require surgical intervention.Additional information reported that at the patient's six month follow up, he was using his prosthesis less often than desired.The patient stated he has a loss of sensation due to prior complications with other devices and procedures.He also has a history of stroke.
 
Event or Problem Description
It was reported that the patient was enrolled in the it matters study on april 29, 2024 and had a spectra penile prosthesis (spp) implanted on (b)(6) 2024.Another penile prosthesis was removed also.The patient developed scrotal cellulitis 28 days following the implant procedure.The patient required hospitalization and antibiotics to manage the condition for four days.There were no device issues noted.The patient has a follow up appointment scheduled for evaluation.There were no additional patient complications.Additional information reported that the patient had a jp drain placed for an extended period of time and following the removal of the drain, the patient had a bleeding episode that resulted in swelling and bruising of the phallus.On (b)(6) 2024, the patient had afollow up appointment with scrotal swelling, redness and pain around the incision.The patient started antibiotics and antifungal.The patient was admitted to the hospital and was treated with broad antibiotic coverage for skin and soft tissue infection.The patient developed a hematoma/draining seroma which was thought to be related to the scrotal cellulitis.The patient improved and did not require surgical intervention.Additional information reported that at the patient's six month follow up, he was using his prosthesis less often than desired.The patient stated he has a loss of sensation due to prior complications with other devices and procedures.He also has a history of stroke.

Brand Name
SPECTRA
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20709344
Report Number2124215-2024-72362
Device Sequence Number8211536
Product Code FAE
UDI-Device Identifier00878953005294
UDI-Public00878953005294
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number720074-03
Device Catalogue Number720074-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer11/20/2024
12/02/2024
02/28/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date11/21/2024
12/03/2024
03/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age70 YR
Patient SexMale